Hail, Boone
- When
- May 10, 2:35 AM CST
- Where
- Boone County, 5 mi N of Columbia
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.017, -92.333
The Columbia/Boone County EOC reported 3/4 inch hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 10, 2:00 AM CST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 300 AM CDT SAT MAY 10 2003 ONE MORE. ETA FORECASTS LAST IN A SERIES OF SHORT WAVES TO ROLL OUT OF THE SWRN U.S. TODAY AND TONIGHT. MODEL CLOSES OFF THE H5 LOW NEAR MSN BY SUN MORNING WITH 180 M 12 HR HFC. LOOKS MORE LIKE MAR THAN MAY. RIDGE CONTINUES TO BUILD ACROSS THE ROCKIES EARLY IN THE WEEK WITH A QUIET WEATHER PATTERN FOR A COUPLE OF DAYS. THE LATEST MSAS INDICATED WEAK BOUNDARY EXTENDING FROM NE MO INTO E CENTRAL KS WITH BEST SURFACE MOISTURE CONVERGENCE OVER W CENTRAL MO. FAIRLY STRONG CONVECTION WAS MOVING INTO CENTRAL MO ATTM. WILL KEEP FLOOD WATCH THAT WAS IN EFFECT UNTIL NOON IN PLACE AS A RESULT. .STL...FLOOD WATCH THIS MORNING ENTIRE CWA EXCEPT THE ERN OZARKS
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 210 PM CDT FRI MAY 9 2003 ...THE RISK OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL CONTINUES THROUGH SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT OVER PARTS OF CENTRAL AND EAST CENTRAL MISSOURI. CITIES IN THE MODERATE RISK INCLUDE ST LOUIS...COLUMBIA...JEFFERSON CITY... MEXICO AND CUBA. SURROUNDING THE MODERATE RISK...THERE IS A SLIGHT RISK THAT COVERS NORTHEAST MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN THE VERY WARM AND HUMID ATMOSPHERE THAT COVERS THE AREA. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME...THAT COULD RESULT IN FLASH FLOODING. IN ADDITION...THESE STORMS MAY BECOME SEVERE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS ARE EXPECTED TO BECOME WIDESPREAD ACROSS THE REGION TONIGHT. FLASH FLOODING WILL BE POSSIBLE NORTH OF A CUBA MISSOURI TO SPARTA ILLINOIS LINE. IN ADDITION...A FEW OF THESE STORMS COULD PRODUCE DAMAGING WINDS AND HAIL UP TO THE SIZE OF BASEBALLS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS STILL SOME UNCERTAINTY ON HOW TONIGHTS THUNDERSTORMS WILL AFFECT THE EXACT SETUP FOR ADDITIONAL THUNDERSTORM DEVELOPMENT TOMORROW. AT THIS TIME IT LOOKS LIKE THERE IS THE POTENTIAL FOR ANOTHER SIGNIFICANT OUTBREAK OF SEVERE WEATHER INCLUDING TORNADOES OVER THE REGION ON SATURDAY AFTERNOON AND EVENING. THERE IS A MODERATE RISK FOR THE ENTIRE AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A STRONG COLD FRONT THAT WILL MOVE INTO CENTRAL MISSOURI LATE TOMORROW AFTERNOON...AND PASS THROUGH EASTERN MISSOURI AND ADJACENT PARTS OF ILLINOIS SATURDAY EVENING. SOME OF THESE STORMS WILL BE SEVERE GIVEN THE STRONG FORCING ASSOCIATED WITH THIS STORM SYSTEM...AS WELL AS THE HIGH AMOUNTS OF ATMOSPHERIC SHEAR AND INSTABILITY. STAY TUNED FOR CONTINUED UPDATES ON THIS POTENTIALLY DANGEROUS SITUATION. AFTER A REST SUNDAY THROUGH TUESDAY...THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AND THURSDAY AS THE NEXT STORM SYSTEM MOVES INTO THE MIDWEST. .SPOTTER INFORMATION STATEMENT... REPORTS FROM SPOTTERS HAVE BEEN GREATLY APPRECIATED DURING THE PAST WEEK. SPOTTER ACTIVATION MAY BE NEEDED SEVERAL MORE TIMES THROUGH SATURDAY EVENING. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) BRITT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
942 PM CDT FRI MAY 09 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0936 PM GRIGGSVILLE IL 0.75 INCH HAIL
05/09/03 PIKELOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1159 PM CDT FRI MAY 09 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM 1N CHESTER IL 0.75 INCH HAIL
05/09/03 RANDOLPH REPORTED BY SPOTTER.
0535 PM PERRY MO 1.00 INCH HAIL
05/09/03 RALLS REPORTED BY SPOTTER.
0550 PM 7NE SPARTA IL 1.75 INCH HAIL
05/09/03 RANDOLPH REPORTED BY FIRE DEPT IN
COULTERVILLE.
0600 PM 2N BOWLING GREEN MO 0.75 INCH HAIL
05/09/03 PIKE REPORTED BY SPOTTER.
0606 PM 4N BOWLING GREEN MO 1.50 INCH HAIL
05/09/03 PIKE REPORTED BY SPOTTER.
0625 PM 1NE BOWLING GREEN MO 1.00 INCH HAIL
05/09/03 PIKE
0635 PM KELL IL 0.88 INCH HAIL
05/09/03 MARION REPORTED BY SHERIFF.
0635 PM LOUISIANA MO 1.25 INCH HAIL
05/09/03 PIKE REPORTED BY SHERIFF. TIME
ESTIMATED.
0635 PM LOUISIANA MO WIND DAMAGE
05/09/03 PIKE LARGE TREES LIMBS DOWN.
REPORTED BY SHERIFF.
TIME ESTIMATED.
0637 PM 5W HALLSVILLE MO FUNNEL CLOUD
05/09/03 BOONE REPORTED AT HWY 63 AND
124 BY UNIV OF MISSOURI
STORM CHASER.
0650 PM 1SW LOUISIANA MO FUNNEL CLOUD
05/09/03 PIKE ALONG HWY 54 REPORTED BY
SHERIFF.
0650 PM 1W BOWLING GREEN MO FUNNEL CLOUD
05/09/03 PIKE
0715 PM 4S NEBO IL 0.75 INCH HAIL
05/09/03 PIKE REPORTED BY SPOTTER.
0720 PM HILLVIEW IL 0.88 INCH HAIL
05/09/03 GREENE REPORTED BY ISP.
0722 PM 5W MEXICO MO 0.75 INCH HAIL
05/09/03 AUDRAIN REPORTED BY HAM RADIO.
0725 PM BELLEVIEW IL FUNNEL CLOUD
05/09/03 CALHOUN REPORTED BY SPOTTER.
0735 PM 5S WHITE HALL IL 1.00 INCH HAIL
05/09/03 GREENE REPORTED BY EMA.
0740 PM WHITE HALL IL 2.50 INCH HAIL
05/09/03 GREENE REPORTED BY SPOTTER.
0758 PM SCOTTVILLE IL 2.00 INCH HAIL
05/09/03 MACOUPIN REPORTED BY SHERIFF.
0800 PM MODESTO IL 2.00 INCH HAIL
05/09/03 MACOUPIN REPORTED BY EMA.
0808 PM VIRDEN IL 0.88 INCH HAIL
05/09/03 MACOUPIN REPORTED BY SPOTTER.
0825 PM 3S PALMYRA IL FUNNEL CLOUD
05/09/03 MACOUPIN 2 FUNNEL CLOUDS OBSERVED
BY SPOTTER.
0830 PM PALMYRA IL 1.75 INCH HAIL
05/09/03 MACOUPIN REPORTED BY HAM RADIO.
0830 PM 5W GIRARD IL 1.75 INCH HAIL
05/09/03 MACOUPIN REPORTED BY EMA.
0845 PM 1S VIRDEN IL 1.75 INCH HAIL
05/09/03 MACOUPIN REPORTED BY FIRE DEPT
0845 PM 1W ASHLEY IL 0.75 INCH HAIL
05/09/03 WASHINGTON REPORTED BY SPOTTER.
0848 PM VIRDEN IL 1.25 INCH HAIL
05/09/03 MACOUPIN REPORTED BY SPOTTER.
0850 PM FLORIDA MO 0.75 INCH HAIL
05/09/03 MONROE REPORTED BY SHERIFF.
0855 PM FARMERSVILLE IL 0.75 INCH HAIL
05/09/03 MONTGOMERY REPORTED BY SPOTTER.
0914 PM MT STERLING IL 1.75 INCH HAIL
05/09/03 BROWN RELAYED BY WFO ILX
0936 PM GRIGGSVILLE IL 0.75 INCH HAIL
05/09/03 PIKEThe St Louis radar (KLSX), 147 km away, was scanning. The volume nearest the first event began at 08:33 UTC.
1 hail. Local standard time, as filed.
The Columbia/Boone County EOC reported 3/4 inch hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5357519.